Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)



The distribution of crossings of chords joining pairs of $ 2n$ points on a circle

Author: John Riordan
Journal: Math. Comp. 29 (1975), 215-222
MSC: Primary 05A15
MathSciNet review: 0366686
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: This paper, in the first place, calls attention to an extraordinarily compact solution of the problem in the title, given (a trifle hidden) in the work of the late Jacques Touchard. Its main weight, however, is on properties of the several kinds of number sequences appearing.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 05A15

Retrieve articles in all journals with MSC: 05A15

Additional Information

Keywords: Catalan, ballot numbers (numbers of Delannoy), generating functions, recurrence, number sequences
Article copyright: © Copyright 1975 American Mathematical Society

American Mathematical Society